Alert archive / Alabama / Marine Weather Statements in 2009
Marine Weather Statement 13, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at Jun 4, 2009, 10:17 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2009, 10:17 AM CDT (15:17 UTC)
- Expired
- Jun 4, 2009, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jun 4, 4:24 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 4:24 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 424 AM CDT THU JUN 4 2009 .SHORT TERM (TODAY AND TONIGHT)...SFC ANALYSIS AND IR/WV LOOPS SHOW A WEAK AREA OF LOW PRESSURE JUST EAST OF MOBILE...MOSTLY A REFLECTION OF THE MID LEVEL TROUGH SHIFTING EASTWARD ALONG THE AL AND NWFL BORDER. IN THE LAST 24 HR THIS MID LEVEL FEATURE HAS OPENED SOMEWHAT...BECOMING MORE PROGRESSIVE DUE TO LARGER MID TO UPPER LEVEL TROF MOVING EAST OF TEXAS. AHEAD OF THE MAIN TROF TO WEST ANOTHER WEAK AREA OF LOW PRES WAS NOTED OVER NORTH MS PROGGED TO SHIFT SE THROUGH TONIGHT. LATEST MODEL GUIDANCE PREFERABLY A BLEND OF THE GFS AND NAM DEPICT THESE 2 SFC FEATURES TO MERGE INTO ONE BROAD AREA OF LOW PRES BY AROUND 06Z FRI COVERING MOST OF THE CWFA BEFORE MOVING EAST OF THE AREA SHORTLY AFTER 12Z. WITH THIS...DEEPER MOISTURE IN DEPICTED IN THE CURRENT MODEL SOUNDINGS FOR MUCH OF THE REGION LEADING ME TO INTRODUCE HIGHER POPS FOR MUCH OF THE CWFA THIS AFTERNOON AND TONIGHT...AS PER THE LATEST MAV GUIDANCE...ALSO. HAVE ALSO BUMPED UP SFC DEWPTS FOR MUCH OF THE CWFA IN THE GRIDS THROUGH TONIGHT. DUE TO LIMITED INSTABILITY FROM LOW INSOLATION TODAY LAPSE RATES IN THE LOWER AND MIDDLE LAYERS OF THE ATMOSPHERE REMAIN MOSTLY MOIST ADIABATIC THROUGH TONIGHT. AS A RESULT BELIEVE WILL SEE MOSTLY WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WITH VERY HEAVY RAINFALL AT TIME...PWS OVER 2 INCHES...WITH LITTLE CHANCE OF SEVERE. DUE TO THE DEEP MOISTURE DEPICTED IN THE GUIDANCE LOCALLY HEAVY RAINFALL MAY BE OF CONCERN ESPECIALLY OVER THE EASTERN HALF CWFA WERE SOME TRAINING OF CELLS MAY OCCUR THIS EVENING AND MAYBE LATE TONIGHT. AS FOR TEMPS WILL GO A DEGREE LOWER THAN THE CURRENT MAV GUIDANCE DUE TO EXTRA CLOUDS AND PRECIP AND LEAN CLOSER TO THE GUIDANCE FOR TONIGHT..ESPECIALLY TO THE WEST. /32 .LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...DIFFERENCES BETWEEN THE VARIOUS MODELS (GFS/ECMWF/NAM) CONTINUE THROUGH SATURDAY. GENERALLY WE TRENDED TOWARDS THE NAM SLOWING THE PROGRESSION OF THE UPPER TROUGH AND SURFACE FRONTAL BOUNDARY A BIT FRIDAY IN THE EAST...THEN TAKING THE UPPER TROUGH AXIS FARTHER EAST BY SATURDAY WITH A DRIER TREND GOING OVER THE WEEKEND...SORT OF A MIX BETWEEN THE ECMWF AND THE GFS. OVERALL THIS IS NOT A SIGNIFICANT CHANGE FROM THE PREVIOUS PACKAGE. THE FRONT WASHES QUICKLY OUT TO THE EAST SUNDAY AND WE SEE THE SOUTHERLY SYNOPTIC SCALE FLOW AND DEWPOINTS CREEP BACK UP BY TUESDAY WITH A RETURN OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS MID TO LATE NEXT WEEK. /05 && .MARINE...MOSTLY A SOUTHWEST FLOW TODAY INCREASING TO AROUND 15 KNOTS AS WEAK SFC LOW JUST SOUTH OF THE COAST CONTINUES TO MOVE NORTHEAST BEFORE MERGING WITH ANOTHER SFC LOW TO THE N. AS THESE TWO FEATURES MERGE AND MOVE FURTHER TO THE EAST BY EARLY FRIDAY WINDS WILL SHIFT MOSTLY NORTH AND GRADUALLY DECREASE THROUGH FRI NIGHT. THE LIGHT OFFSHORE FLOW WILL SHIFT MOSTLY SOUTH DURING THE AFTERNOON ON SAT MOSTLY FROM DAYTIME HEATING INLAND. EXPECT A LIGHT ONSHORE FLOW TO CONTINUE...GENERALLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH EARLY NEXT WEEK. A LIGHT NORTHERLY FLOW WILL LIKELY DEVELOP ALSO EACH NIGHT MOSTLY FROM COOLING AND WEAK DRAINAGE TO THE NORTH. SHOWERS AND THUNDERSTORMS...POSSIBLE WIDESPREAD AT TIMES WITH WINDS MOSTLY BELOW 30 KNOTS...CAN BE EXPECTED TODAY AND TONIGHT. /32 && .AVIATION...MVFR TO IFR CONDITIONS THROUGH TONIGHT DUE TO LOW CEILINGS AND PRECIP. RAINFALL MAY BE HEAVY AT TIMES AT ALL THERMALS. WINDS WILL BE MOSTLY FROM THE SOUTHWEST AT 10 TO 15KTS. /32. && .FIRE WEATHER...A WEAK LOW MOVING NORTHEAST FROM THE ALABAMA COAST THIS MORNING WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING AND AFTERNOON...WITH SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING OVER SOUTHEAST MISSISSIPPI IN THE LATE MORNING AND AFTERNOON HOURS AS THE AIRMASS BECOMES MORE UNSTABLE. A WEAKENING FRONTAL BOUNDARY WILL MOVE EASTWARD ACROSS THE AREA ON FRIDAY...WITH A SOMEWHAT DRIER AIRMASS WORKING IN BEHIND THE FRONT SATURDAY INTO SUNDAY. WARMER TEMPS SATURDAY AND SUNDAY WILL RESULT IN LOWER RH VALUES INTO THE 40 TO 50 PERCENT RANGE INLAND EACH DAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 82 67 83 63 / 90 60 40 20 PENSACOLA 81 70 82 67 / 80 70 50 30 DESTIN 80 71 81 69 / 80 80 70 30 EVERGREEN 81 67 82 62 / 90 80 50 20 WAYNESBORO 80 63 84 59 / 80 90 20 05 CAMDEN 81 66 83 61 / 80 90 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && /05/32
Hazardous weather outlook, Jun 4, 5:15 AM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 515 AM CDT THU JUN 4 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 515 AM CDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A WEAK AREA OF LOW PRESSURE WILL MOVE FROM THE PENSACOLA AREA ACROSS SOUTH CENTRAL ALABAMA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND THIS LOW THROUGH EARLY AFTERNOON...BEING MORE WIDESPREAD ACROSS SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY. NUMEROUS THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON HOURS ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES SLOWLY EAST ACROSS THE AREA. ALL THUNDERSTORMS WILL MOVE NORTHEAST AROUND 15 MPH. NO ORGANIZED SEVERE STORMS ARE EXPECTED THROUGH TONIGHT...ALTHOUGH PERIODS OF BRIEF HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. THERE IS AN INCREASED RISK OF DANGEROUS RIP CURRENTS AT THE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WEAKENING FRONTAL BOUNDARY WILL MOVE EAST ACROSS THE AREA ON FRIDAY...WITH A DRIER AIRMASS MOVING IN BEHIND THE FRONT OVER THE WEEKEND. SCATTERED THUNDERSTORMS RETURN TO THE FORECAST BY WEDNESDAY AS MOISTURE LEVELS INCREASE. THE RISK OF HAZARDOUS WEATHER IS LOW FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:53 AM CDT | Special Marine Warning | MOB | 52 min | |
| Jun 4, 3:16 PM CDT | Flash Flood Warning | MOB | Clarke | 89 min |
Nearby
Marine Weather Statements in Alabama, 2009Every marine weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.